Its back again , does A,F, stand for Arnold Fchwarzenegger

::::::::( just when you thought it was safe to go back into the water , AF has reared its ugly head again , woke up 2.55am Sunday morning , not sure why as I wasn't in any pain or had any pulps etc, but within 5 minutes of waking there it was irregular upon irregular , so as normal a big sigh and dropped more flecamide 15mg to be precise , then up all night as I couldn't sleep , 5.30 went off to work with AF hoping the exercise and activity would flip me back , but noooo 9.0clock still banging away took another 100mg flecamide, so I had to leave work and go to hospital (at that time 6hrs in AF 150 bpm approx.) straight into A&E and the normal stuff , pads on, blood , drips ecgs etc, 12, o'clock no change so drs advised more flecamide I,V, as they were inserting the dose through the drip feed I had a funny turn , room started to spin violently and I couldn't focus, (very scary) , explain to nurse who stopped straight away , they waited 10 minutes and observed me in case I had another turn , anyway drs said they had a couple of options being one would be Amadadrone I,V (excuse the spelling I cant even say it let alone spell it , which would take 30min to go through the drip , and if that don't work it would be a full dose over 24hrs , the second was a sedative and a shock to the heart (basically a reboot ) which I didn't like the sound of , obviously , anyway luckily the 30min dose of that word for the drug above sorted it and within 10minutes of getting back into sinus rhythm they kicked me out which I was grateful for , haven't had nothing since , weird and very , scary does it ever end ,don't drink ,don't smoke , lost weight , changed diet , still work and get exercise, anyway that's it sorry it was a long un , have a great xmas all .

Derek .

10 Replies

oldestnewest
  • It's awful and scarily familiar to me. This condition is a bummer and I do empathise with you. Pleased things have settled but its no way to live is it.

    Onwards and upwards hope you feel better and things settle now.

  • Sorry to hear your problems but I have to say you were well looked after at hospital. Just for tHE record it is AMIODARONE -- AMMY-OH-DARONE if you ever need to tell anybody. It usually works a treat but not something you really want long term.

    You really need to see somebody (an EP preferably) and sort out a long term solution or Arnie will be back one day I'm afraid.

    Bob

  • I assume flecainide usually work for you? Just asking because it makes mine worse!

  • Koll do you take amiodorone then? Flecenaide now just immediately converts my AF into flutter - so it really isn't an option unless I get flutter ablation. But I'm wondering if I should just change PIP medications.

  • Interesting that you say Flecainide converts your AF into flutter. I was treated for AF earlier in the year with by Flecainide in A&E. I relapsed a few months later and took Flecainide as a PiP solution.

    When i went back to see the EP he said i was now in Flutter. He discussed ablation options to treat AF and flutter, but i agreed at the time to just go with the flutter (CTI) ablation (as it seems to be low risk & better outcome)

    I'm still on the waiting list but concerned whether the ablation is the right option for me currently as i have no ill effects from the AF/ flutter apart from i'm unable to exercise.

    I'd like to think i could try another DC cardioversion and see how long i can get out of it, before going down the ablation route

    By the way Koll, how do you know that you are in flutter rather than AF. Is that by an ECG at hospital?

  • If you're in flutter I'd go for the electrical cardioversion - or have you tried that? We're in the same boat here - my feeling is if the flutter is only triggered by flecenaide then we should first try a different AF drug before going for flutter ablation.

  • I had DC cardioversion previously and i was in AFib at that point. That kept me in rythym for 2 years, no drugs.

    When my palpitations returned i went back to A&E and had to convince them to treat me there and then. Apparently i had AFib then too and was treated with a dose of flecainide.

    That only kept me in rythym for a couple of months. I didnt get to A&E within the magic window as i was hoping that the Flecainide PiP may kick me into life.

    When i did see the specialist at the hospital he stated that i was now experiencing Flutter and this is when he discussed my ablation options

    Ive since contacted the EP secretary as i want to discuss the option of another DC cardioversion rather than ablation. As my quality of life is not massively affected i'm concerned that an ablation could in fact put me in a worse situation

  • No I'm on Disopyramide. I was tried on Flecainide and to be precise, it didn't make my AF worse, what it did was give me palpitations. Is that flutter? I wouldn't know.

    My EP tried me on four drugs before getting the right one, so just making the point that if your current ain't working, maybe time for a change?

  • Thanks that is helpful

  • # Engineer: If you have such a high rate all the time in AF (same with me) you need a betablocker more than Flecanaide, it seems to me. I do not convert into sinus with betablocker, but it makes the time in AF (between 2 and 8 hrs) easier, as rate goes down to 100. Up to a certain point I even continue with my usuals tasks, though everything is harder (steps!!).

You may also like...